Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Bleeding during intercourse, stomach cramps, enlarged uterus due to fibroids, done pap test

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
Hi, I went for my annual pap test on Monday (I was told my uterus was slightly enlarged and a sonohystogram is scheduled for next month) and today after having sex I have some bleeding and menstrual-like cramps, but it is not time for my period. My doctor said the enlarged uterus could be due to fibroids, pollyps, etc.). I'm 38, 5'5", 150 lbs, no major health problems, 1 child - 19 years old.
Posted Tue, 1 May 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
A single episode of bleeding after having sex is not something to be concerned about.
If it repeats and a bright red blood comes out then we need to have a vaginal smear examination to rule out vaginosis.
It is best right now to wait for your PAP smear report as in most of the cases chronic cervicitis is the cause. Any infection or abnormal cells might also be detected.
Till the time your reports come, it is best to avoid having sex.
Hope this answers your query.I will be glad to answer the follow up queries that you have.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor